SOSC 2019 Third International School on Open Science Cloud

Europe/Rome
Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche (Bologna, CNAF)

Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

Bologna, CNAF

Viale Berti Pichat 6/2 40127, Bologna, Italy
Daniele Bonacorsi (BO) , Daniele Spiga (PG) , Davide Salomoni (CNAF) , Livio Fano' (PG) , Luca Scrucca (Università di Perugia) , Mirko Mariotti (PG) , Valentin Kuznetsov (Cornell University (US))
Description

The theme of the third International School on Open Science Cloud is “Intelligent Systems”

Participants
  • Alessandro Costantini
  • Andrèe Dafne Bolognino
  • Barbara Martelli
  • Cristina Duma
  • Damiano Ricciarelli
  • Daniele Bonacorsi
  • Daniele Spiga
  • Davide Salomoni
  • Diego Ciangottini
  • Eleonora Misino
  • Elisabetta Ronchieri
  • Fabio Viola
  • Francesco Durazzi
  • Francesco Lorenzelli
  • Giorgio Visani
  • Giulia Grandi
  • Giuliano Galimberti
  • Leticia Decker de Sousa
  • Livio Fanò
  • Luca Giommi
  • Luca Scrucca
  • Marco Fariselli
  • Marco Giacalone
  • Marco Lorusso
  • Maria Rosaria Di Domenico
  • Matteo Franchini
  • Mirco Tracolli
  • Nazareno Bruschi
  • Nicola Gambato
  • Oltion Preka
  • Patrizio Console Camprini
  • Roberto Morelli
  • Simone Rossi Tisbeni
  • Tommaso Diotalevi
  • Valentin Kuznetsov
School contact - mail
    • 09:00 09:15
      Welcome message and Introduction to the School 15m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
      Speakers: Dr Gaetano Maron (INFN CNAF and Legnaro) , Dr Davide Salomoni (INFN CNAF)
    • 09:15 11:15
      Lectures: Introduction Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 09:15
        Introduction to Statistical Learning 1h

        Statistical learning refers to a vast set of tools and techniques for modelling and understanding complex datasets. A great deal of interest on these aspects has recently surged in the statistical and computer science communities, and statistical learning has become a very hot field in many applications, such as marketing, finance, and other business disciplines. In this short introduction we review basic ideas of supervised and unsupervised learning, classification and regression, statistical models for inference and prediction, interpretability vs flexibility, bias-variance trade-off, overfitting.

        Speaker: Prof. Luca Scrucca (University of Perugia)
      • 10:15
        Introduction to Intelligent Systems 1h

        Intelligent systems are ubiquitous. Their growth and deployment are addressing industrial, scientific and societal challenges. A brief overview of the applications of intelligent systems and predictive models - with focus on current and future opportunities - is offered. A major focus is given on scientific challenges in medical sciences, chemistry, bioinformatics, geosciences and physics.

        Speaker: Prof. Daniele Bonacorsi (University of Bologna)
    • 11:15 11:45
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 11:45 12:45
      Lectures: Introduction Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 11:45
        Introduction to Intelligent Infrastructures 1h

        What do we mean by "data and compute infrastructures" and to what extent they can be considered "Intelligent"? How and why are these terms changed over the past 20 years? This lecture will introduce the main results and challenges for efficient exploitation of data-driven research.

        Speaker: Dr Davide Salomoni (INFN CNAF)
    • 12:45 14:30
      Lunch break 1h 45m Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
    • 14:30 16:30
      Hands-on: Data Science Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      • 14:30
        Software ecosystem for Data Science 2h
        Speakers: Prof. Daniele Bonacorsi (University of Bologna) , Dr Valentin Kuznetsov (Cornell University)
    • 16:30 17:00
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 17:00 19:00
      Hands-on: Mini Kaggle Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      • 17:00
        Introduction to the mini-kaggle competition 2h
        Speakers: Dr Valentin Kuznetsov (Cornell University) , Prof. Daniele Bonacorsi (University of Bologna)
    • 09:00 11:00
      Lectures: Machine Learning Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 09:00
        Data Science: state of the art 1h

        The speaker will present the state of the art in data science, the role of (big) data in it, the skills needed to perform efficiently as a data scientist, and the key concepts around data, algorithms and techniques in the field.

        Speaker: Dr Valentin Kuznetsov (Cornell University)
      • 10:00
        Machine/Deep Learning in HEP 1h

        The speaker will give an overview of the utilisation of ML/DL techniques in High Energy Physics, with and without accelerators, giving (selected) examples. The talk will present the impact of such techniques in triggering, tracking and reconstruction, end-user data analysis, computing infrastructure optimization, etc. The talk will also discuss the transition from the use of field-specific knowledge for feature engineering to the use of full high-dimensional feature space to train cutting-edge ML algorithms, and will discuss possible evolutions of the role of ML/DL in HEP.

        Speaker: Prof. Daniele Bonacorsi (University of Bologna)
    • 11:00 11:30
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 11:30 12:30
      Lectures: Statistical Learning Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 11:30
        Resampling Methods 1h

        Choosing a proper level of complexity for a prediction rule (model selection) or evaluating its performance (model assessment) are two fundamental steps in any supervised statistical learning application. Both steps require reliable estimates of the expected prediction error. After providing some general definitions related to the prediction error in regression and classification, attention will be focused on estimating this error by re-using the observed data. In particular, methods based on validation sets, cross-validation and bootstrap will be illustrated. Advantages and disadvantages of each technique will be discussed.

        Speaker: Prof. Giuliano Galimberti (University of Bologna)
    • 12:30 14:30
      Lunch Break 2h Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 14:30 16:30
      Hands-on: How to become a ML model guru Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Conveners: Prof. Daniele Bonacorsi (University of Bologna) , Dr Valentin Kuznetsov (Cornell University)
    • 16:30 17:00
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 17:00 19:00
      Hands-on: Work on the the mini-kaggle competition Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Conveners: Dr Valentin Kuznetsov (Cornell University) , Prof. Daniele Bonacorsi (University of Bologna)
    • 10:30 12:30
      Lectures: Sigillum of the Alma Mater to Professor Trevor Hastie, see https://eventi.unibo.it/sigillumhastie Aula Absidale

      Aula Absidale

      Via De Chiari 25, Bologna
    • 12:30 14:00
      Lunch Break 1h 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 14:00 16:00
      Hands-on: Mini kaggle intermediate wrap-up, and a new challenge Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Conveners: Prof. Daniele Bonacorsi (University of Bologna) , Dr Valentin Kuznetsov (Cornell University)
    • 16:00 16:30
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 16:30 18:30
      Hands-on: Mini-kaggle + image classification (Part I) Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Conveners: Dr Valentin Kuznetsov (Cornell University) , Prof. Daniele Bonacorsi (University of Bologna)
    • 09:00 10:00
      Lectures: Computing Infrastructures Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 09:00
        Containers, their composition and orchestration 1h
        Speaker: Dr Davide Salomoni (INFN CNAF)
    • 10:00 11:00
      Hands-on: Containers Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Convener: Dr Davide Salomoni (INFN CNAF)
    • 11:00 11:30
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 11:30 12:30
      Hands-on: Hands-on: Containers Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

    • 12:30 14:30
      Lunch Break 2h Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 14:30 15:30
      Lectures: Computing Infrastructures Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 14:30
        Function as a Service and data streaming analytics in cloud infrastructures. 1h
        Speaker: Dr Daniele Spiga (INFN Perugia)
    • 15:30 16:30
      Lectures: Computing Infrastructures Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
      • 15:30
        Infrastructure as Code and Template-based orchestration in hybrid Clouds. 1h
        Speaker: Mirco Tracolli (PG)
    • 16:30 17:00
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 17:00 19:05
      Hands-on: FaaS, analytics and template-based orchestration. Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      Convener: Diego Ciangottini (PG)
      • 17:00
        Hands-on: FaaS, analytics and template-based orchestration. 2h
        Speaker: Diego Ciangottini (PG)
    • 20:30 23:00
      Social Dinner 2h 30m Cantina Bentivoglio

      Cantina Bentivoglio

      Via Mascarella 4/B, 40126 Bologna
    • 09:00 11:00
      Hands-on: (Mini-kaggle + image classification (Part II)) Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna

      https://cloud-pg.github.io/SOSC2019

      • 09:00
        (Mini-kaggle + image classification (Part II)) 2h
        Speaker: Dr Valentin Kuznetsov (Cornell University (US))
    • 11:00 11:30
      Coffee Break 30m Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 11:30 12:30
      Lectures: Wrap-up Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna
    • 12:30 14:30
      Lunch Break 2h Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Centro nazionale dell'INFN per la ricerca e lo sviluppo nelle tecnologie informatiche e telematiche

      Bologna, CNAF

      Viale Berti Pichat 6/2 40127, Bologna, Italy
    • 14:30 16:30
      Final Exam and results of the Kaggle Competition Aula 1 (floor -1) (Dipartimento di Fisica)

      Aula 1 (floor -1)

      Dipartimento di Fisica

      Viale Berti Pichat 6/2 40127 Bologna